JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 5, Issue 3, Article 56
The Inertia of Hermitian Tridiagonal Block Matrices

    Authors: C. M. da Fonseca,  
    Keywords: Tridiagonal Block Matrices, Hermitian Matrices, Inertia, Patterned Matrix  
    Date Received: 13/11/03  
    Date Accepted: 01/06/04  
    Subject Codes:

15A18, 15A42, 15A57

    Editors: Chi-Kwong Li,  

Let H be a partitioned tridiagonal Hermitian matrix. We characterized the possible inertias of H by a system of linear inequalities involving the orders of the blocks, the inertia of the diagonal blocks and the ranks the lower and upper subdiagonal blocks. From the main result can be derived some propositions on inertia sets of some symmetric sign pattern matrices.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login